MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 GUIDEWIRE A, 0.018" PTFE, JP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 GUIDEWIRE A, 0.018" PTFE, JP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 3000067
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Hemodynamic instability (4868)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical rationale: an impella cp device was inserted via the right femoral artery in a 75-year-old male patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs), scai shock stage c.After initial placement, removal of the placement wire resulted in a change in device position.Attempts were made to remove and reposition the device; however, resistance was encountered while withdrawing the 0.018-inch wire and the impella.The impella was advanced slightly to separate it from the sheath, and the wire was removed first, followed by the impella catheter.Inspection revealed the wire shaft was kinked.A new 0.018-inch wire was then used to successfully reposition and place the impella.The patient subsequently expired while on support.The cause of death was documented as brain-related.Per the physician, the impella was operating without issues; there were no device-related complications, and the resuscitation and subsequent decline were attributed to non-device factors consistent with a worsening brain-related condition.The reported events include difficulty removing through other device, product damage (kinked wire), medical device removal, device revision or replacement, hemodynamic instability, and death.The impella cp will be conservatively reported for death; however, the device is unlikely to have contributed to the patient¿s death, which was most likely related to the underlying brain-related condition in the setting of critical illness.
 
Additional Manufacturer Narrative
Corrections to the reported event were identified, and updates to the following fields were required: section h1 (type of reportable event) was updated from death to malfunction and as a result, sections b1 (adverse event/product problem), b2 (outcomes attributed) were updated.Section h6 (health effect ¿ clinical/impact) and medical device problem coding have been fully revised and are considered to accurately represent the reported event.Note: d4 (unique device identifier) was updated to blank due to uncertainty of the information at the time of this mdr writing.Upon receipt of the udi number or any additional information required for reporting, a supplemental report will be submitted accordingly.Related report numbers: this report is one of two manufacturer reports associated with the same event.A separate report for the impella cp will be submitted and cross-referenced to this report.
 
Additional Manufacturer Narrative
D4.Primary unique device identifier has been confirmed and updated in the field accordingly.
 
Additional Manufacturer Narrative
Corrected information were provided in d3, e1, e4 and g1.Upon review, it was identified that these were inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The cause of the guidewire kink was most likely use-related as resistance was felt when trying to remove the guidewire and pump together through the sheath.Based on the clinical narrative, the resistance felt during pump removal was likely a result of removing the pump and 0.018 guidewire together, and the resistance likely caused the guidewire kink.Removing the guidewire prior to removing the pump resolved the issue.

Brand Name
GUIDEWIRE A, 0.018" PTFE, JP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
FREUDENBERG MEDICAL
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24497325
Report Number1220648-2026-04405
Device Sequence Number16111822
Product Code OZD
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(11)241202(10)8854006
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3000067
Device Lot Number8854006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/25/2026
04/02/2026
05/13/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/03/2026
04/03/2026
05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age75 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian